Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 121, NWS Nashville, TN

June 22, 2020Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2020, 3:11 PM CDT for Montgomery County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2020, 3:11 PM CDT (20:11 UTC)
Expired
Jun 22, 2020, 3:30 PM CDT
In force
19 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 18 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS54 KOHX 222011
SVROHX
TNC125-222030-
/O.NEW.KOHX.SV.W.0121.200622T2011Z-200622T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
311 PM CDT Mon Jun 22 2020

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Montgomery County in Middle Tennessee...

* Until 330 PM CDT.

* At 310 PM CDT, a severe thunderstorm was located over Clarksville,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clarksville.

This includes Interstate 24 between mile markers 1 and 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3651 8730 3658 8742 3664 8738 3664 8714
TIME...MOT...LOC 2010Z 216DEG 27KT 3659 8731 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead
1 follow-up statement
232 
WWUS54 KOHX 222027
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
327 PM CDT Mon Jun 22 2020

TNC125-222036-
/O.EXP.KOHX.SV.W.0121.000000T0000Z-200622T2030Z/
Montgomery TN-
327 PM CDT Mon Jun 22 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
WILL EXPIRE AT 330 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3651 8730 3658 8742 3664 8738 3664 8714
TIME...MOT...LOC 2026Z 216DEG 27KT 3667 8724 

$$

Whitehead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:23 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 22, 2:23 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
223 PM CDT Mon Jun 22 2020

.DISCUSSION...

Very weak fast-paced ridge from last night on its way out as next
upper shortwave already nearing the MS river, and is expected to
push into the mid-state later tonight. This wave is accompanied
by a SFC/LL trough axis, and pretty deep moisture, thus expected
quite a bit of develop this afternoon to continue into much of
tonight. parameters remain such that isolated storms could become
strong into tonight. Behind this wave is yet another, set to push
across Tues night into early Wed. This axis is expected to push a
weak shallow cold front through the area on Tues. This is quite a
bit of drying expected behind this first wave, and not quite as
much activity is expected on Tues, despite a front pushing
through. This south is likely to see the most development of Tues.

Long-wave upper trough remains across the region until late week,
with an upper ridge building Fri into the weekend. Tues's front
will pass but not make it very far south, thus some moderate
moisture will hang back possible leaving scattered showers across
mainly the east/south on Wed. Pcpn likely to be minimal Wed
night-Thu night with scattered showers/storms mainly afternoon
developing Fri-Sun as upper ridge builds. Again, SVR parameters
remain low-end, but instability will climb in afternoon. At this
point however, not much coming down the pipe to cause any widespread
severe storms.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous showers and thunderstorms will develop across the area
with passage of a couple of disturbances. Conditions through this
afternoon will be mainly VFR outside the clusters of storms. The
time of greatest focus will come this evening 00Z- 06Z. Localized
very heavy downpours and gusty winds will occur. After 06Z, look
for MVFR cigs and scattered showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  84  66  84  65 /  70  60  30  20  10
Clarksville    69  82  63  83  62 /  70  50  10  10   0
Crossville     66  78  60  77  60 /  60  70  60  30  10
Columbia       69  85  64  83  63 /  70  70  40  20  10
Lawrenceburg   69  84  65  82  63 /  70  70  40  30  10
Waverly        69  84  64  84  63 /  70  50  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........13
Hazardous weather outlook, Jun 22, 10:49 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1049 AM CDT Mon Jun 22 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-231600-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1049 AM CDT Mon Jun 22 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

Numerous showers and scattered thunderstorms are expected today
through tonight. A few storms could be strong to briefly severe,
mainly in the afternoon. Damaging winds will be the primary threat.
Locally heavy downpours will occur.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

For Tuesday, a few storms could be strong with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

13

In the hours before

Special weather statement, Jun 22, 10:53 AM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
1053 AM CDT Mon Jun 22 2020

TNZ030-032-064-065-221645-
Putnam TN-De Kalb TN-Smith TN-White TN-
1053 AM CDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...CENTRAL DE
KALB...NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 1145
AM CDT...

At 1052 AM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Cookeville, Smithville, Baxter, Dowelltown, Center Hill Lake,
Hamptons Crossroads, Bakers Crossroads, Burgess Falls State Park and
Edgar Evans State Park.

This includes Interstate 40 between mile markers 263 and 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3584 8559 3603 8597 3624 8582 3615 8539
TIME...MOT...LOC 1552Z 219DEG 15KT 3603 8583

13
Special weather statement, Jun 22, 1:28 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
128 PM CDT Mon Jun 22 2020

TNZ027-028-062-221900-
Rutherford TN-Davidson TN-Wilson TN-
128 PM CDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 200 PM
CDT...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Vergne, or 15 miles southeast of Nashville, moving northeast at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Smyrna, La Vergne, Mount Juliet, Rural Hill, Antioch, Percy Priest
Lake and Gladeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3609 8636 3590 8655 3596 8663 3597 8662
      3598 8665 3603 8672 3621 8660
TIME...MOT...LOC 1828Z 220DEG 20KT 3603 8658

13
Special weather statement, Jun 22, 1:47 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Mon Jun 22 2020

TNZ005-006-023-024-221930-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
147 PM CDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...
STEWART...CENTRAL HOUSTON AND WESTERN HUMPHREYS COUNTIES UNTIL 230 PM
CDT...

At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murray to Waverly. Movement was north at
45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Big Rock, Cumberland City, I-40 Near The Tennessee
River, Woodlawn, Land Between The Lakes, Houston County Airport and
Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3666 8785 3663 8785 3664 8744 3584 8795
      3594 8793 3594 8800 3598 8802 3613 8792
      3617 8792 3622 8795 3631 8796 3645 8806
      3656 8803 3668 8807
TIME...MOT...LOC 1846Z 197DEG 41KT 3665 8830 3616 8788

13
Special weather statement, Jun 22, 2:44 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CDT Mon Jun 22 2020

TNZ005-006-222015-
Stewart TN-Montgomery TN-
244 PM CDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 315 PM CDT...

At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Big Rock to 13 miles south
of Clarksville. Movement was northeast at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Clarksville, Palmyra, Cunningham and Woodlawn.

This includes Interstate 24 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8713 3661 8712 3656 8714 3633 8745
      3663 8776 3664 8712
TIME...MOT...LOC 1944Z 220DEG 25KT 3665 8768 3638 8743

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:53 AM CDTSpecial Weather StatementOHXDeKalb, Putnam52 min
Jun 22, 1:28 PM CDTSpecial Weather StatementOHXWilson32 min
Jun 22, 1:47 PM CDTSpecial Weather StatementOHXHouston, Stewart43 min
Jun 22, 2:44 PM CDTSpecial Weather StatementOHXMontgomery31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.